MAUDE Adverse Event Report: MICROVENTION, INC. AZUR-18 DETACHABLE HYDRO; NEUROVASCULAR EMBOLIZATION DEVICE

MICROVENTION, INC. AZUR-18 DETACHABLE HYDRO; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 45-481015-L
Medical Device Problem Codes Unraveled Material (1664); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/21/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during embolization treatment of a left hepatic artery aneurysm, the coil was retracted and positioned without encountered resistance.The coil was report to have detached from the delivery pusher.Attempts were made to retract and advance the coil unsuccessfully.The majority of the coil remained within the microcatheter which was still positioned within the common hepatic artery and celiac trunk.The coil was snared within the 5fr base catheter via the micro catheter.The proximal portion of the coil was successfully snared, however only a small portion of the coil was retrieved on retraction.The main portion of the coil was deployed within the distal common hepatic artery and proximal common hepatic artery by injection of saline via the base catheter.As this was non-occlusive, the coil was left in situ.On removal of the base catheter it was reported that there remained a long attached, unraveled portion of coil extending back to the celiac axis, aorta and right common iliac artery.Patient is not showing symptoms from the mal-positioned coil at this time.No patient harm or injury was reported.No further treatment is planned to address the unraveled portion of the coil.
 
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device has not yet been returned to the manufacturer; therefore, a product evaluation could not be performed and the alleged product issue could not be confirmed.If the device or additional information is received, microvention, inc., will issue a supplemental mdr report.The instructions for use (ifu) identifies premature coil detachment as a potential complication associated with use of the device.
 
Additional Manufacturer Narrative
The pusher and introducer sheath were the only components received for evaluation.The investigation of the returned coil system found the implant to be separated from the pusher.No indication of using a detachment controller was found on the pusher's heater coil.The investigation found the pusher's monofilament with a tensile break shape at the tip, which is consistent with the device experiencing excessive force that exceeded the strength of the monofilament, causing the implant to separate from the pusher.The physical evaluation of the device could not identify the conditions or circumstances that led to the damage, but the damage is consistent with the device experiencing forces over specification.Imaging was provided that did show a mass of coils in the hepatic aneurysm with a gradually stretched coil running from the aneurysm to the hepatic artery with a thin filament seen in the visible portion of the abdominal aorta.

Brand Name
AZUR-18 DETACHABLE HYDRO
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise drive
aliso viejo, CA 92656
7142478000
MDR Report Key13586635
Report Number2032493-2022-00063
Device Sequence Number5817723
Product Code HCG
UDI-Device Identifier00810170018008
UDI-Public(01)00810170018008(11)170306(17)230831(10)18090451Z
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K050954
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Model Number45-481015-L
Device Catalogue Number45-481015
Device Lot Number18090451Z
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2022
Supplement Date Received by Manufacturer03/04/2022
Initial Report FDA Received Date02/23/2022
Supplement Report FDA Received Date03/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/04/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexMale